MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA LINER: VERSAFITCUP DM DOUBLE MOBILITY HC LINER Ø 50/28; HIP SHELL LINER

MEDACTA INTERNATIONAL SA LINER: VERSAFITCUP DM DOUBLE MOBILITY HC LINER Ø 50/28; HIP SHELL LINER
Model Number 01.26.2850MHC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Date of Event 11/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The patient has a primary hip surgery on (b)(6) 2010.The surgeon used another company's head and stem with medacta cup and liner.The patient was revised on (b)(6) 2016.The patient came in complaining of instability.The surgeon noticed the stem had subsided.The surgeon revised the other company's product along with the medacta poly.The cup remained in place.The surgery was completed successfully.On (b)(6) 2022, the patient had a spinal fusion surgery and soon after starting feeling pain in the hip.When the surgeon evaluated the patient, it was noted that the hip became unstable after the spinal fusion surgery.The surgeon revised the cup, head, and liner with competitor components.The surgery was completed successfully.The liner was found broken.
 
Additional Manufacturer Narrative
Batch review performed on (b)(6) 2022: lot 156461: (b)(4) items manufactured and released on 10-feb-2016.Expiration date: 2021-01-23.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.Preliminary analysis performed by r&d project manager: the liner has been found completely damaged with a hole on the central part.The head has been found scratched, in a rather uniform fashion, almost all over the entire articulating surface.This is compatible with one or multiple hard bodies of small dimensions that were possibly trapped in the articulation causing the polyethylene wear.The patient underwent revision surgery in 2016 when maybe one or multiple hard bodies interposed between the head and the liner.

Brand Name
LINER: VERSAFITCUP DM DOUBLE MOBILITY HC LINER Ø 50/28
Common Device Name
HIP SHELL LINER
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key15969322
Report Number3005180920-2022-00912
Device Sequence Number12069513
Product Code MEH
UDI-Device Identifier07630030807282
UDI-Public07630030807282
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K092265
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2021
Device Model Number01.26.2850MHC
Device Catalogue Number01.26.2850MHC
Device Lot Number156461
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2022
Initial Report FDA Received Date12/13/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/10/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale